So, I am newly on Vyvanse, and ever since starting my stomach has been… grumpy. Gurgley. Pooing is… a longed, “winded”, loud and arduous experience. Is this normal for starting stimulant medication?
Not that I’m aware of, but how’s your eating been? Vyvanse, like others, tends to massively decrease appetite. You might find your brain says you’re satiated, but your stomach disagrees (as it continues to act as though you’re hungry). If you’re not eating like you did, then that would certainly affect your digestive system.
I will eat, but then suddenly the food tastes… wrong. So, yeah… eating way less. (which, at 370 pounds, I am not complaining about weight loss… though I would prefer different reasons)
I have found that I am craving carbs/sugars… and that proteins and veggies are… just… icky. Which sucks, because we had been doing a Keto diet.
But really, I am forcing my self to eat in general so I don’t… you know… starve. Yesterday and the day before I eat pretty much the foods I normally would, if in less quantity. No change in stomach issues. My coffee intake has tanked. My water intake is up, but only because I am making a concious effort to drink water.
At risk of TMI… My BMs are pretty much liquid or sludge, with lots of gas, and it is constant pressure to use the restroom, but very little actual action going on until a few hours into the grumbliness. So I tend to wait until it is super uncomfortable, and then spent a half hour or more on the can trying to get as much out as I can.
They used to sell amphetamines over the counter as diet pills in Australia, and they were effective (when used the right way). Until they sold record numbers of them to truck drivers, and skinny people. Now they are all under lock and key.
I would talk to your Doctor and see if they want to keep you on it.
I took a higher dose of Vyvanse in the past and it screwed with not just my appetite but what I actually liked the taste of. Suddenly foods I liked I suddenly gagged at. Not to mention you need to ask if your bowel movements are something to be concerned about.
Changing your diet, no matter the reason, can do that. So yeah, stims can mess up your current diet, for different reasons, and that can cause different problems, but after some doc-talk, if i where you, i would try to eat the exact same stuff as i had eaten before the pills… for at least a week, and see what happens. This applies only if its a “takes longer” problem, and not a “i feel like i should give them names” type… in that case, see your doc
I know a few stuff about diet, and if you eat more carbs, and some veggies, you have a high chance to digest it in… not a perfect silence if you where on a meat+fat diet before that, that might be worse than ever before, because your gut bacteria for that specific task has dropped in numbers, so it takes longer to digest it… meaning, more time in your belly, more time to make gas, and … sounds. Even can be that your stomach gets irritated and dropping it off half digested, soon after you ate. But none of this is stimulant related. Its a diet change stuff.
Ritalin gave me lots of diahhrrea. Which I ignored for a while because it helped my ADHD symptoms so much. Eventually I realized I had to tell my psychiatrist and she switched me to Strattera… which so far doesn’t come close to helping as much, but at least I’m not sick. My psychiatrist said if one stimulant affects me that way they all will Has anyone heard or experienced differently? Coffee does a similar thing to me so I’m not hopeful sigh
20mg Vyvanse gave me a touch of nausea, but that resolved within the first couple of weeks. Occasionally I’ll still get some morning nausea if I don’t eat a good breakfast.
Vyvanse and other extended release drugs are made in such a way that the coat your digestive system with a “film” of themselves that gets absorbed slowly over time, instead of all at once. Maybe it’s this that is actually irritating your digestive system? I would definitely call your doctor and ask specific questions, but if you find Vyvanse is otherwise working well for you, I would also recommend sticking with the drug for a couple of weeks to see if your body adjusts… (Not a doctor.)
I’d also check on ways to get extra fiber while on the Keto diet, as fiber can help a lot with consistency.
Thanks all. On day… uh… 5? Of meds. When I say I am craving carbs and stuff, I am craving… not undulging. I’m eating pretty much the same stuff (95% same?), just not near the same quantity.
I actually think I hit my calorie goal yesterday, but that was an oddity, the other days so far I have been about 600-1000 calories short. (my current TDEE is around 2300/day)
Coffee has always had a laxative type affect on me, so I see where you’re coming from. Are there natural things you can do to counteract it? Lol… eat things that “bind things up a bit” like banana?
It’s normal to cause some stomach problems while your body is adjusting to it. It increases receptors some of which are in the stomach(well digestive track) and usually goes away after a while. This is what my doctor told me when I started or switched doses of vyvanse.